Alert archive / Oklahoma / River Flood Warnings in 2019
River Flood Warning 13, NWS Norman, OK
NWS Norman, OK issued this river flood warning at Apr 13, 2019, 8:42 PM CDT for Atoka County, Oklahoma. It took effect at Apr 14, 2019, 8:00 AM CDT. It was in force for 65 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2019, 8:42 PM CDT (01:42 UTC)
- In effect from
- Apr 14, 2019, 8:00 AM CDT
- Expired
- Apr 17, 2019, 1:27 AM CDT
- In force
- 65 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County Atoka County, OK
The radar
The Norman radar (KTLX), 150 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Clear Boggy Creek above Caney Creek near Caney (CANO2). The gauge peaked at 26.60 ft at Apr 15, 2019, 4:00 AM CDT.
- Action stage
- 22 ft
- Minor stage
- 26 ft
- Moderate stage
- 29 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07334800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
939
WGUS84 KOUN 140142
FLSOUN
Flood Statement
National Weather Service Norman OK
842 PM CDT Sat Apr 13 2019
OKC005-140942-
/O.NEW.KOUN.FL.W.0013.190414T1447Z-190417T0627Z/
/CANO2.1.ER.190414T1447Z.190415T1800Z.190417T0027Z.NO/
842 PM CDT Sat Apr 13 2019
* At 7:30 PM Saturday the stage was 14.9 feet.
* Flood stage is 26.0 feet.
* Forecast...The Clear Boggy Creek will rise above flood stage late
Sunday morning and crest near 28.7 feet early Monday afternoon. The
Clear Boggy Creek will fall below flood stage Tuesday evening.
* Impact...At 29.0 feet...Creek levels rise to three feet higher than
flood stage in western Atoka County and the northeastern edge of
Bryan County. High stages on small feeder streams result in even
greater depths to mainstem bottomlands near their points of entry
into Clear Boggy Creek. Croplands...pastures...and some secondary
rural roads are flooded.
&&
LAT...LON 3442 9638 3442 9632 3427 9622 3416 9595
3416 9608 3425 9626
$$8 follow-up statements
048
WGUS84 KOUN 140718
FLSOUN
Flood Statement
National Weather Service Norman OK
218 AM CDT Sun Apr 14 2019
OKC005-141517-
/O.EXT.KOUN.FL.W.0013.190414T1300Z-190417T0945Z/
/CANO2.1.ER.190414T1300Z.190415T1800Z.190417T0345Z.NO/
218 AM CDT Sun Apr 14 2019
...Flood Warning extended until late Tuesday night...
The Flood Warning continues for
The Clear Boggy Creek near Caney.
* from this morning to late Tuesday night...or until the warning is
cancelled.
* At 1:30 AM Sunday the stage was 22.6 feet.
* Minor flooding is forecast.
* Flood stage is 26.0 feet.
* Forecast...The Clear Boggy Creek will rise above flood stage mid
Sunday morning and crest near 28.7 feet early Monday afternoon. The
Clear Boggy Creek will fall below flood stage late Tuesday evening.
* Impact...At 29.0 feet...Creek levels rise to three feet higher than
flood stage in western Atoka County and the northeastern edge of
Bryan County. High stages on small feeder streams result in even
greater depths to mainstem bottomlands near their points of entry
into Clear Boggy Creek. Croplands...pastures...and some secondary
rural roads are flooded.
&&
LAT...LON 3442 9638 3442 9632 3427 9622 3416 9595
3416 9608 3425 9626
$$
Mahale372
WGUS84 KOUN 141424
FLSOUN
Flood Statement
National Weather Service Norman OK
924 AM CDT Sun Apr 14 2019
OKC005-142224-
/O.EXT.KOUN.FL.W.0013.000000T0000Z-190416T1245Z/
/CANO2.1.ER.190414T1455Z.190415T1200Z.190416T0645Z.NO/
924 AM CDT Sun Apr 14 2019
The Flood Warning continues for
The Clear Boggy Creek near Caney.
* until Tuesday morning...or until the warning is cancelled.
* At 8:30 AM Sunday the stage was 25.8 feet.
* Minor flooding is forecast.
* Flood stage is 26.0 feet.
* Forecast...The Clear Boggy Creek will rise above flood stage late
Sunday morning and crest near 27.5 feet mid Monday morning. The
Clear Boggy Creek will fall below flood stage early Tuesday
morning.
* Impact...At 28.0 feet...Creek levels rise to about 2 feet higher
than flood stage in western Atoka County and extreme northeastern
Bryan County. High stages on small feeder streams could result in
even greater depths to mainstem bottomlands near their points of
entry into Clear Boggy Creek. Croplands...pastures...and some
secondary rural roads are affected.
&&
LAT...LON 3442 9638 3442 9632 3427 9622 3416 9595
3416 9608 3425 9626
$$953
WGUS84 KOUN 141911
FLSOUN
Flood Statement
National Weather Service Norman OK
211 PM CDT Sun Apr 14 2019
OKC005-150310-
/O.CON.KOUN.FL.W.0013.000000T0000Z-190416T1245Z/
/CANO2.1.ER.190414T1456Z.190415T1200Z.190416T0645Z.NO/
211 PM CDT Sun Apr 14 2019
The Flood Warning continues for
The Clear Boggy Creek near Caney.
* until Tuesday morning...or until the warning is cancelled.
* At 1:30 PM Sunday the stage was 26.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 26.0 feet.
* Forecast...The Clear Boggy Creek will continue rising and crest
near 27.5 feet mid Monday morning. The Clear Boggy Creek will fall
below flood stage early Tuesday morning.
* Impact...At 28.0 feet...Creek levels rise to about 2 feet higher
than flood stage in western Atoka County and extreme northeastern
Bryan County. High stages on small feeder streams could result in
even greater depths to mainstem bottomlands near their points of
entry into Clear Boggy Creek. Croplands...pastures...and some
secondary rural roads are affected.
&&
LAT...LON 3442 9638 3442 9632 3427 9622 3416 9595
3416 9608 3425 9626
$$622
WGUS84 KOUN 150124
FLSOUN
Flood Statement
National Weather Service Norman OK
824 PM CDT Sun Apr 14 2019
OKC005-150923-
/O.EXT.KOUN.FL.W.0013.000000T0000Z-190416T1500Z/
/CANO2.1.ER.190414T1456Z.190415T0600Z.190416T0900Z.NO/
824 PM CDT Sun Apr 14 2019
...Flood Warning extended until Tuesday morning...
The Flood Warning continues for
The Clear Boggy Creek near Caney
* until Tuesday morning...or until the warning is cancelled.
* At 7:30 PM Sunday the stage was 26.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 26.0 feet.
* Forecast...The Clear Boggy Creek is near crest and will begin
falling early Monday morning. The Clear Boggy Creek will fall below
flood stage early Tuesday morning.
* Impact...At 28.0 feet...Creek levels rise to about 2 feet higher
than flood stage in western Atoka County and extreme northeastern
Bryan County. High stages on small feeder streams could result in
even greater depths to mainstem bottomlands near their points of
entry into Clear Boggy Creek. Croplands...pastures...and some
secondary rural roads are affected.
&&
LAT...LON 3442 9638 3442 9632 3427 9622 3416 9595
3416 9608 3425 9626
$$153
WGUS84 KOUN 150817
FLSOUN
Flood Statement
National Weather Service Norman OK
317 AM CDT Mon Apr 15 2019
OKC005-151617-
/O.CON.KOUN.FL.W.0013.000000T0000Z-190416T1500Z/
/CANO2.1.ER.190414T1456Z.190415T0730Z.190416T0900Z.NO/
317 AM CDT Mon Apr 15 2019
The Flood Warning continues for
the Clear Boggy Creek near Caney
* until Tuesday morning...or until the warning is cancelled.
* At 2:30 AM Monday the stage was 26.6 feet.
* Minor flooding is occurring.
* Flood stage is 26.0 feet.
* Forecast...The Clear Boggy Creek is near crest and will begin
falling mid Monday morning. The Clear Boggy Creek will fall below
flood stage early Tuesday morning.
* Impact...At 27.0 feet...Creek levels rise to slightly above
bankfull stages in western Atoka County and the northeastern edge
of Bryan County. High stages on small feeder streams result in even
greater depths to mainstem bottomlands near their points of entry
into Clear Boggy Creek. Only croplands...pastures...and some
secondary rural roads are affected.
&&
LAT...LON 3442 9638 3442 9632 3427 9622 3416 9595
3416 9608 3425 9626
$$
Mahale637
WGUS84 KOUN 151512
FLSOUN
Flood Statement
National Weather Service Norman OK
1012 AM CDT Mon Apr 15 2019
OKC005-152311-
/O.EXT.KOUN.FL.W.0013.000000T0000Z-190416T1536Z/
/CANO2.1.ER.190414T1456Z.190415T1030Z.190416T0936Z.NO/
1012 AM CDT Mon Apr 15 2019
...Flood Warning extended until Tuesday morning...
The Flood Warning continues for
The Clear Boggy Creek near Caney
* until Tuesday morning...or until the warning is cancelled.
* At 9:30 AM Monday the stage was 26.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 26.0 feet.
* Forecast...A broad crest is occurring on the Clear Boggy Creek and
the creek is forecast to begin falling Monday afternoon. The Clear
Boggy Creek will fall below flood stage early Tuesday morning.
* Impact...At 27.0 feet...Creek levels rise to slightly above
bankfull stages in western Atoka County and the northeastern edge
of Bryan County. High stages on small feeder streams result in even
greater depths to mainstem bottomlands near their points of entry
into Clear Boggy Creek. Only croplands...pastures...and some
secondary rural roads are affected.
&&
LAT...LON 3442 9638 3442 9632 3427 9622 3416 9595
3416 9608 3425 9626
$$177
WGUS84 KOUN 151915
FLSOUN
Flood Statement
National Weather Service Norman OK
215 PM CDT Mon Apr 15 2019
OKC005-160314-
/O.EXT.KOUN.FL.W.0013.000000T0000Z-190416T1000Z/
/CANO2.1.ER.190414T1456Z.190415T1030Z.190416T0400Z.NO/
215 PM CDT Mon Apr 15 2019
The Flood Warning continues for
the Clear Boggy Creek near Caney
* until late tonight...or until the warning is cancelled.
* At 1:30 PM Monday the stage was 26.3 feet.
* Minor flooding is occurring.
* Flood stage is 26.0 feet.
* Forecast...The Clear Boggy Creek has crested and will continue to
fall. The Clear Boggy Creek will fall below flood stage late Monday
evening.
&&
LAT...LON 3442 9638 3442 9632 3427 9622 3416 9595
3416 9608 3425 9626
$$834 WGUS84 KOUN 152328 FLSOUN Flood Statement National Weather Service Norman OK 628 PM CDT Mon Apr 15 2019 OKC005-152358- /O.CAN.KOUN.FL.W.0013.000000T0000Z-190416T1000Z/ /CANO2.1.ER.190414T1456Z.190415T1030Z.190415T2051Z.NO/ 628 PM CDT Mon Apr 15 2019 The Flood Warning is cancelled for The Clear Boggy Creek near Caney. * At 5 PM Monday the stage was 25.6 feet. * Flood stage is 26.0 feet. * Forecast: The Clear Boggy Creek has fallen below flood stage and is forecast to continue to fall. This will be the last statement for this location for this event. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Apr 13, 6:19 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Apr 13, 6:19 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Norman OK
619 PM CDT Sat Apr 13 2019
.DISCUSSION...
&&
.AVIATION...
For the 00z TAFs:
MVFR ceilings and visibility could approach or barely reach IFR
through about mid-evening, and then conditions will improve as the
band of rain moves east. Thunder is unlikely now as instability
has decreased. Strong winds will begin to decrease this evening as
well and eventually fall below 10 knots later tonight. Western TAF
sites will see winds switch around to southerly by late tomorrow.
&&
.PREV DISCUSSION... /issued 323 PM CDT Sat Apr 13 2019/
DISCUSSION...
Main changes to the forecast were minor spatiotemporal adjustments
to evening/overnight period as system departs, and reacting to the
potential for a slightly slower progression of mid-week system.
Relatively long duration moderate-heavy rain led to enough
rainfall (~2-3 inches) in portions of southwest Oklahoma and
western north Texas that a few rivers may rise to action or flood
levels. See Hydrological Statements and Flood Warnings for more
information. It's worth noting, MRMS QPE is closest to
observations, with dual-pol and legacy both at least double and
clearly unrepresentative. Aside from rises on main stems, any
ongoing overland flooding should be minor and additional light
amounts should not be of significant concern.
Quasi-stationary synoptic surface front early today has accelerated
northward as a warm front across the Sabine River and lower
Mississippi valleys. This is well to our south, of course, but it is
in response to a deep amplified trough moving east across the
region. Warm/moist advection and isentropic ascent atop the colder
airmass resulted in some fairly robust convective elements
earlier in Texas. The trend has been for these to move north,
weaken, and merge resulting in more of a stratiform scenario. Some
lightning will continue to be possible across mainly southern
Oklahoma through the afternoon where weak MUCAPE is present from
parcels originating around 700-mb. This potential will decrease
this evening.
Stronger/deeper isentropic ascent is expected to shift east early
this evening and so will the bulk of the rain. However, high
probabilities will linger until later tonight as TROWAL and
associated mid-level warm advection/ascent is oriented roughly near
and parallel to I-44.
Wind gusts up to around 40-45 mph will continue to be a concern
through the evening as gradient tightens in response deepening
surface low tracks through the Arklatex region. Winds should subside
by around or shortly after midnight, so at this time we won't make
changes to the Wind Advisory.
The amplified upper flow pattern continues next week, and a period
of significant mid-level height rises with ridging moving in
signals warmer temperatures. Another strong mid-latitude system
will arrive Wednesday. Low-level trajectories through the gulf and
up through Texas into our area may be favorable for at least
modest moisture return, especially if the slower trend in the
ECMWF/EPS and GFS-FV3 are correct. The general pattern would
suggest some concern for severe thunderstorms along and ahead of
sharpening dryline and/or synoptic front, primarily across central
Oklahoma and eastward as it appears now. We'll monitor trends and
provide more details as confidence increases.
Wind and RH combination as the system departs late Wednesday and
Thursday raises concerns for fire spread. Fuels are greening up,
however. West-central and northwest Oklahoma could still be
vulnerable since they haven't received much rain. We'll also watch
trends for the possibility of elevated fire weather conditions.
BRB
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 49 37 62 47 / 100 90 0 0
Hobart OK 46 34 63 46 / 100 60 0 0
Wichita Falls TX 49 37 63 48 / 100 100 0 0
Gage OK 50 30 68 44 / 60 10 0 0
Ponca City OK 52 37 63 46 / 70 40 0 0
Durant OK 56 40 63 46 / 100 100 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until midnight CDT tonight for OKZ023>032-035>048-
050>052.
TX...Wind Advisory until midnight CDT tonight for TXZ083>090.
&&
06/26/12Hazardous weather outlook, Apr 13, 6:15 PM CDT, 2 hours 27 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 615 PM CDT Sat Apr 13 2019 OKZ004>048-050>052-TXZ083>090-142315- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 615 PM CDT Sat Apr 13 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Heavy Rainfall... Heavy rainfall may lead to localized flooding, especially across southern Oklahoma and north Texas. .Strong Winds... North winds at 25 to 35 mph with gusts up to 50 mph are expected across southern Oklahoma and north Texas through the mid to late evening. .Frost and Freeze... A freeze will be possible across western Oklahoma by early Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... There is a chance of thunderstorms Wednesday of next week, primarily across central and eastern Oklahoma. Strong to severe thunderstorms are possible. .Fire Weather... Elevated Fire Weather conditions will be possible on Wednesday and Thursday of next week, primarily across western Oklahoma and adjacent parts of north Texas. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Apr 13, 5:02 PM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
502 PM CDT SAT APR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM NON-TSTM WND DMG TEMPLE 34.27N 98.23W
04/13/2019 COTTON OK BROADCAST MEDIA
ROOF BLOWN OFF RESTAURANT IN TEMPLE.
&&
ZWINKLocal storm report, Apr 13, 5:11 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
511 PM CDT SAT APR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM NON-TSTM WND DMG 1 N BURKBURNETT 34.09N 98.56W
04/13/2019 WICHITA TX PUBLIC
POWER LINES DOWN IN BURKBURNETT. PICTURE ON TWITTER.
&&
ZWINKLocal storm report, Apr 13, 5:22 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
522 PM CDT SAT APR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM NON-TSTM WND GST VELMA 34.46N 97.67W
04/13/2019 M68 MPH STEPHENS OK MESONET
MESONET MEASUREMENT
&&
ZWINKLocal storm report, Apr 13, 5:41 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
541 PM CDT SAT APR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM NON-TSTM WND GST 4 WNW RUSH SPRINGS 34.80N 98.02W
04/13/2019 M58 MPH GRADY OK MESONET
&&
BRBLocal storm report, Apr 13, 7:08 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
708 PM CDT SAT APR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM NON-TSTM WND DMG 2 S MOORE 35.31N 97.49W
04/13/2019 CLEVELAND OK LAW ENFORCEMENT
DAMAGE TO CONSTRUCTION SCAFFOLDING AT SW 34 OVERPASS OVER
I35. REPORT THROUGH OHP.
&&
ZWINKLocal storm report, Apr 13, 7:09 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
709 PM CDT SAT APR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM NON-TSTM WND DMG 2 S MOORE 35.31N 97.49W
04/13/2019 CLEVELAND OK LAW ENFORCEMENT
DAMAGE TO CONSTRUCTION SCAFFOLDING AT SW 34 OVERPASS OVER
I35. REPORT THROUGH OHP. CORRECTED TIME.
&&
ZWINKThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 2:14 AM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 22 hr |
| Apr 14, 9:17 AM CDT | River Flood Warning | OUN | Comanche, Cotton | 3 days |
Nearby
River Flood Warnings in Oklahoma, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.